Michigan, 2005Hail and Damaging Winds in Michigan, May 13, 2005
May 13, 2005 · NWS IWX · 3 events in 2 counties and zones
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 13, 2:10 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, May 13, 2:10 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
210 PM EST FRI MAY 13 2005
.SHORT TERM...
TONIGHT AND SATURDAY
WARM FRONT RETREATING NORTH RAPIDLY THROUGH THE CWA ATTM. AMPLE
SUNSHINE IN THE DEVELOPING WARM SECTOR LEADING TO MODERATE
DESTABILIZATION AS MID 60S DEWPOINTS ADVECT QUICKLY NORTH THROUGH
ILLINOIS AND INDIANA. SURFACE TEMPS CLIMBING TO NEAR 80 ACROSS THE
SOUTHERN PORTION OF THE CWA THIS AFTERNOON SUPPORTING MLCAPE OF
AROUND 2000J/KG. VWP AND PROFILERS IN THE WARM SECTOR SHOWING
MODERATE MAINLY UNIDIRECTIONAL SHEAR WHICH IS SUPPORTIVE OF
MULTICELL SYSTEMS AND BOWING SEGMENTS. FAIRLY LOW FREEZING LEVELS
AROUND 11K FEET ALSO SUPPORTIVE OF LARGE HAIL. LARGE SCALE LIFT WILL
INCREASE LATE THIS AFTERNOON AND TONIGHT AS MID LEVEL TROUGH BEGINS
TO SPREAD HEIGHT FALLS ACROSS THE LOWER GREAT LAKES AND OHIO VALLEY.
VISIBLE SATELLITE SHOWING TCU ALREADY DEVELOPING WHERE RICH BOUNDARY
LAYER MOISTURE IS RETURNING. WILL CONTINUE WITH GOING FORECAST WITH
CATEGORICAL POPS LATE THIS AFTERNOON THROUGH TONIGHT. INCREASING
LARGE SCALE LIFT MAY MAINTAIN CONVECTION THROUGH MUCH OF THE NIGHT
WITH MODE OF CONVECTION LIKELY BECOMING MORE LINEAR IN NATURE AFTER
DARK. FORECAST PACKAGE WILL CONTINUE WITH SEVERE MENTION AND HAS
BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH 267.
FOR SATURDAY SURFACE COLD FRONT WILL HANG UP ACROSS THE CWA WITH THE
FAR SOUTHEAST ZONES REMAINING IN THE WARM SECTOR FOR MUCH OF THE
DAY. SPC CONTINUES DAY 2 SLIGHT RISK. WILL CONTINUE WITH GOING
FORECAST FOR LIKELY SHRA/TSRA OVER THE EAST.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH FRIDAY
UNSEASONABLY COLD AIR FOR THE MIDDLE OF MAY WILL SPILL INTO THE
LOWER GREAT LAKES FOR THE SECOND HALF OF THE WEEKEND...AND THIS
AIRMASS WILL LINGER INTO EARLY NEXT WEEK.
BOTH GFS AND NAM WERE SIMILAR WITH THE STRENGTH OF A CLOSE H5 LOW
PRESSURE SYSTEM...WHICH IS FCST TO MOVE SLOWLY FROM THE WRN GREAT
LAKES SATURDAY NIGHT...THEN TO A POSITION OVER ERN ONTARIO BY
MONDAY. COLD...UNSTABLE AIR...COMBINED WITH A FEW EMBEDDED S/WVS
SPINNING AROUND THE UPR LOW WILL WARRANT A CHC OF LIGHT SHOWERS
SATURDAY NIGHT INTO SUNDAY. PLENTY OF 850 MB MSTR LINGERS ACRS THE
REGION THROUGH MONDAY...SO HAVE OPTED TO GO MOSTLY CLOUDY ON SKY
CONDITION THROUGH MONDAY. COOL SFC HIGH PRESSURE WILL BUILD INTO
THE REGION MONDAY NIGHT...ALLOWING SKIES TO BECOME PARTLY CLOUDY.
FOR THE REMAINDER OF THE EXTENDED PERIOD...TUESDAY THROUGH
FRIDAY...LONG RANGE MODELS HAVE NOT DECIDED ON A CONSENSUS FOR THE
STORM TRACK FOR MID WEEK. SFC HIGH PRES WILL MOVE TO THE EAST ON
TUESDAY...FOLLOWED BY A S/WV AND FRONTAL SYSTEM (APCHING FROM THE
WEST) WEDNESDAY INTO THURSDAY. WITH VARYING SOLUTIONS ON EXACT
POSITION OF THE NEXT FRONTAL SYSTEM (I.E. WILL IT BE FARTHER NORTH
OR FARTHER SOUTH)...HAVE SIDED WITH THE ECMWF/HPC SOLUTION FOR
TIMING OF THE AFOREMENTIONED WEATHER SYSTEM DURING MID WEEK...WHICH
SHOULD BRING AT LEAST A 30 TO 40 PERCENT CHC OF SHOWERS AND
THUNDERSTORMS TO THE REGION DURING MID TO LATE WEEK.
AS FOR TEMPS...IT SHOULD BE QUITE COOL FOR MAY ON SUNDAY WITH HIGHS
ONLY IN THE 50S. TEMPERATURES WILL SHOW A GRADUAL MODERATION TOWARD
NORMAL THROUGH MID WEEK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
&&
SHORT TERM...HITCHCOCK
LONG TERM...HICKMAN
Hazardous weather outlook, May 13, 4:55 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 AM EST FRI MAY 13 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-140954-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
455 AM EST FRI MAY 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND THIS EVENING. A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST
FROM IOWA TODAY CAUSING WARM MOIST AIR TO SURGE INTO THE AREA. AS THE
WARM FRONT ASSOCIATED WITH THIS LOW CROSSES THE AREA THIS AFTERNOON
AND THIS EVENING... THUNDERSTORMS WILL BECOME MORE NUMEROUS. A FEW
OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. ISOLATED
TORNADOES ARE ALSO POSSIBLE. STORMS ARE EXPECTED TO BE MOVING
NORTHEAST AROUND 35 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
PORTIONS OF THE AREA ON SATURDAY AFTERNOON AS A COLD FRONT MOVES
SLOWLY SOUTHEAST ACROSS THE AREA. THE THREAT OF SEVERE THUNDERSTORMS
IS MAINLY SOUTHEAST OF A NAPOLEON OHIO TO PORTLAND INDIANA LINE.
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA AGAIN ON WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY REQUIRED BE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 13, 2:29 PM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
229 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 5 SE DEFIANCE 41.23N 84.29W
05/13/2005 1.00 INCH DEFIANCE OH TRAINED SPOTTER
&&
EBREONLocal storm report, May 13, 3:14 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG ARGOS 41.24N 86.25W
05/13/2005 MARSHALL IN LAW ENFORCEMENT
TREE BLEW OVER IN ARGOS
0256 PM TSTM WND DMG BREMEN 41.45N 86.15W
05/13/2005 MARSHALL IN LAW ENFORCEMENT
TREE BLEW OVER IN BREMEN
&&
EBREONLocal storm report, May 13, 3:25 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 4 S HARTFORD CITY 40.39N 85.37W
05/13/2005 BLACKFORD IN LAW ENFORCEMENT
65 MPH WINDS MEASURED
&&
EBREONLocal storm report, May 13, 3:36 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL HARTFORD CITY 40.45N 85.37W
05/13/2005 1.00 INCH BLACKFORD IN EMERGENCY MNGR
0335 PM HAIL HARTFORD CITY 40.45N 85.37W
05/13/2005 0.88 INCH BLACKFORD IN EMERGENCY MNGR
0335 PM HAIL 1 W HARTFORD CITY 40.45N 85.39W
05/13/2005 1.75 INCH BLACKFORD IN EMERGENCY MNGR
&&
EBREONLocal storm report, May 13, 3:46 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HARTFORD CITY 40.45N 85.37W
05/13/2005 1.00 INCH BLACKFORD IN TRAINED SPOTTER
&&
EBREONLocal storm report, May 13, 3:55 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EST FRI MAY 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG MARKLE 40.83N 85.34W
05/13/2005 WELLS IN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND MARKLE
AND UNIONDALE AREAS.
&&
EBREONThunderstorm Wind, Branch
- When
- May 13, 4:05 PM EST
- Where
- Branch County, Coldwater
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.950, -85.000
Semi truck blown over in Coldwater. Numerous trees and power lines down throughout the county as well.
Hail, Hillsdale
- When
- May 13, 4:35 PM EST
- Where
- Hillsdale County, 10 mi E of Litchfield
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.050, -84.550
Thunderstorm Wind, Hillsdale
- When
- May 13, 4:40 PM EST to 5:00 PM EST
- Where
- Hillsdale County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.883, -84.567
Reports of numerous trees and power lines reported down throughout the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, May 13, 2005$8,000 · F3 · 18 events
- Flooding in Iowa, May 13 to 17, 2005$960,000 · 32 events
- Hail and Damaging Winds in Ohio, May 13, 2005$348,000 · 1.25 in hail · 43 events
- Hail and Damaging Winds in Oklahoma, May 13 to 14, 2005$27,000 · 2 in hail · 56 events
- Hail and Damaging Winds in Indiana, May 13, 20051 injured · $20,000 · 1 in hail · 38 events
- Flood in Kansas, May 13 to 14, 2005$100,000 · 1 event
- Hail and Damaging Winds in Ohio, May 13, 2005$52,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Michigan, May 13, 2005$60,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Indiana, May 13, 2005$35,000 · 1.75 in hail · 18 events
- Wildfire in Hawaii, May 13 to 14, 2005$50,000 · 1 event
- Hail in Texas, May 13, 20051 injured · $20,000 · 2.75 in hail · 3 events
- Hail and Damaging Winds in Ohio, May 13, 2005$23,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446586, 5446587, 5446588.